MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE
Model Number 030403
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open colon cancer radical surgery procedure, the surgeon was able to press the green button but was unable to squeeze the handle, hence the device did not fire.A new handle was used to resolve the issue and complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual and functional evaluation of the instrument found no abnormalities.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8822539
Report Number2647580-2019-03841
Device Sequence Number11472664
Product Code GDW
UDI-Device Identifier10884523003437
UDI-Public10884523003437
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number030403
Device Catalogue Number030403
Device Lot NumberP7M0991X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1